Alert archive / Louisiana / Flash Flood Warnings in 2014

Flash Flood Warning 53, NWS Jackson, MS

April 14, 2014Issaquena County, Mississippi; East Carroll Parish, West Carroll Parish, Louisiana

NWS Jackson, MS issued this flash flood warning at Apr 14, 2014, 3:29 PM CDT for Issaquena County, Mississippi; East Carroll Parish, West Carroll Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2014, 3:29 PM CDT (20:29 UTC)
Expired
Apr 14, 2014, 6:30 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties East Carroll Parish, LA, West Carroll Parish, LA, Issaquena County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 120 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 6:29 PM CDTHEAVY RAIN 5.11Lake Providence, LA5.11 INCHES STORM TOTAL. 2.93 INCHES UP TO 7AM MONDAY AND 2.18 INCHES UP TO CURRENT TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -431 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
440 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-431 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WGUS54 KJAN 142029
FFWJAN
LAC035-123-MSC055-142330-
/O.NEW.KJAN.FF.W.0053.140414T2029Z-140414T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT MON APR 14 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...TRANSYLVANIA...LAKE PROVIDENCE...
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
  ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 630 PM CDT

* AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THAT 4 TO 6 INCHES OF RAIN HAS BEEN COMMON OVER THE WARNED AREA
  SINCE EARLY THIS MORNING. FLASH FLOODING HAS BEEN REPORTED IN
  SOME PARTS OF THE WARNED AREA...AND ADDITIONAL RAINFALL THIS
  EVENING WILL AGGRAVATE ANY ONGOING FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHELBURN...
  FITLER AND OAK GROVE

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3292 9139 3301 9091 3291 9093 3286 9094
      3284 9097 3266 9096 3265 9095 3254 9115
      3259 9150

$$

AEG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 10:40 AM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, Apr 14, 10:40 AM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1040 AM CDT MON APR 14 2014

.DISCUSSION...CONVECTIVE COMPLEX CONTINUES TO BECOME LESS ORGANIZED
AS IT PUSHES TOWARD THE SOUTHERN BORDER OF THE CWA. THIS ACTIVITY
HAS BEEN MUCH LESS POTENT SINCE PUSHING SOUTH OF I-20 EARLIER THIS
MORNING...BUT IT HAS SPREAD A COLD POOL WELL SOUTHWARD INTO THE AREA
NEVERTHELESS. THERE HAS BEEN NEWER DEVELOPMENT THROUGHOUT THE
MORNING ACROSS THE ARKLAMISS DELTA...WITH MODERATE TO OCCASIONALLY
HEAVY RAIN TRAINING ACROSS THAT AREA. LOOKING BACK TO THE SOUTHWEST
A WARMER AND MORE UNSTABLE AIRMASS EXISTS ACROSS SW MISSISSIPPI
WESTWARD INTO CENTRAL LOUISIANA...WHERE DEWPOINTS ARE AROUND 70F AND
VISIBLE IMAGERY SHOWS SOME BREAKS IN THE CLOUD COVER. RIGHT NOW THIS
KEEPS THE MAIN THREAT FOR SEVERE LIMITED TO SOUTHERN/WESTERN
PORTIONS OF THE CWA BUT SOUTHWESTERLY 850 MB FLOW...ALBEIT WEAKER
THAN OVERNIGHT...IS WORKING ON THIS COLD POOL AND WILL LIKELY ALLOW
THE WARM SECTOR TO EXPAND BACK INTO PORTIONS OF THE DELTA AND
WESTERN MS HEADING INTO THE AFTERNOON.

THE BOUNDARY BETWEEN THE WARM SECTOR AND THE COLD POOL WILL LIKELY
CONTINUE TO SERVE AS A FOCUS FOR NEW DEVELOPMENT THROUGHOUT THE DAY
TODAY. AN INCREASE IN CONVECTION IS EXPECTED THIS AFTERNOON AS THE
NEXT SHORTWAVE PIVOTS ACROSS THE LOWER MS RIVER VALLEY. THIS WILL BE
THE TIME FRAME WITH THE BEST POTENTIAL FOR SEVERE CONVECTION.

WITH RESPECT TO THE FLOODING SITUATION...ABOUT 1 TO 3 INCHES OF RAIN
FELL ALONG AND NORTH OF THE I-20 CORRIDOR OVERNIGHT...WITH SOME
REPORTS OF OVER 4 INCHES OVER WEST CENTRAL MISSISSIPPI. THIS HAS LED
TO FLASH FLOODING ACROSS PORTIONS OF WARREN...MADISON...HINDS...AND
RANKIN COUNTIES. OUR BEST AVAILABLE GUIDANCE SUGGESTS ANOTHER 1-2
INCHES OF RAIN WILL BE POSSIBLE THROUGH THIS EVENING WITH LOCALLY
HIGHER AMOUNTS. THIS COULD OBVIOUSLY FURTHER AGITATE THE CURRENT
FLOODING SITUATION...AND WE WILL MAINTAIN THE CURRENT FLASH FLOOD
WATCH CONFIGURATION.

UPDATED PRODUCTS HAVE BEEN SENT OUT. /DL/

&&

.AVIATION...CIGS AND VSBY WILL VARY SIGNIFICANTLY THROUGH 06Z AS
STORMS PASS ACROSS THE TAF SITES. WILL NEED TO AMEND FREQUENTLY TO
HANDLE MESOSCALE WIND SHIFTS AND STORMS. A COLD FRONT WILL MOVE
THROUGH THE SITES STARTING LATE THIS AFTERNOON AT KGLH AND CLEARING
KHBG AROUND 06Z. WINDS WILL SHIFT NORTHWEST AND GUST TO 25-35 KT
AFTER THE FRONTAL PASSAGE. /SW/

&&

.PREV DISCUSSION... /ISSUED AT 445 AM CDT MON APR 14 2014/
SHORT TERM...THROUGH TUESDAY NIGHT...
THE MUCH-DISCUSSED COLD FRONT WILL COME BLASTING SOUTHEAST THROUGH
THE REGION FROM LATE THIS AFTERNOON THROUGH LATE THIS EVENING...WITH
TEMPERATURES FALLING OFF SHARPLY BEHIND THE BOUNDARY AND WINDS
KICKING UP A GOOD DEAL FROM THE NORTHWEST. IT IS POSSIBLE A WIND
ADVISORY WILL BE NEEDED LATER BUT WITH ALL THE ACTIVITY THIS MORNING
WILL DEFER TO LATER SHIFTS TO ISSUE THIS IF NEEDED. TEMPERATURES BY
7 TO 8 AM TUESDAY WILL RANGE FROM THE CHILLY UPPER 30S NORTHWEST TO
MID 40S SOUTHEAST WITH PLENTY OF WIND TO CREATE A WIND CHILL.
FORTUNATELY NO FROST IS ANTICIPATED TONIGHT DUE TO STRONG WINDS.

FOR TOMORROW MOST OF THE CLOUDS AND ANY LINGERING LIGHT RAIN WILL
QUICKLY EXIT EAST INTO THE ALABAMA AFTER SUNRISE BUT EXPECT SOME
PATCHY COLD AIR STRATOCUMULUS CLOUDS IN THE AFTERNOON. WINDS WILL BE
GUSTY THROUGHOUT THE DAY WITH HIGHS PROBABLY NOT HITTING 60 DEGREES
IN ANY AREAS...WHICH IS SOME 15 TO 20 DEGREES BELOW AVERAGE. WINDS
WILL DIE OFF TOMORROW NIGHT UNDER CLEAR SKIES WHICH SHOULD ALLOW
TEMPERATURES TO GENERALLY BOTTOM-OUT IN A RANGE FROM THE UPPER 20S
TO LOWER 30S BY DAWN WEDNESDAY. OF COURSE THIS WILL MEAN AN
UNSEASONABLY LATE FREEZE AND THIS WILL BE MENTIONED IN THE HWO AND
GRAPHICS. /BB/

LONG TERM...WEDNESDAY THROUGH SUNDAY...FIRST PART OF THE PERIOD WILL
BE A TRANSITION TIME AS ZONAL FLOW BECOMES INCREASINGLY SOUTHWEST.
JET ENERGY DIVING INTO THE PACIFIC NORTHWEST WILL ALLOW A MID LEVEL
TROF TO DIG OVER THE ROCKIES AND INTO THE PLAINS BY THURSDAY.
WARM/MOIST  ADVECTION LOOKS TO MOISTEN THE REGION ENOUGH FOR SHOWERS
TO BEGIN BREAKING OUT BY THURSDAY AFTERNOON AS A COLD FRONT PULLS
INTO THE MID MS VALLEY.

GFS/ECMWF DIVERGE IN THEIR SOLUTIONS FROM HERE. ECMWF RESOLVES A
POTENT SRN STREAM MID LEVEL WAVE THAT GENERATES A LARGE CONVECTIVE
MASS OVER THE NORTHERN GULF AND PUSHES EAST INTO FL BY SATURDAY.
THIS WOULD EFFECTIVELY CUT OFF THE GULF FOR ANY APPRECIABLE
DEVELOPMENT FURTHER NORTH. AM SOMEWHAT LEARY OF THIS SOLUTION.

WHILE THE GFS ALSO RESOLVES A SOUTHERN STREAM PIECE OF ENERGY THAT
IGNITES CONVECTION ALONG THE GULF COAST FRIDAY...IT KEEPS THE MID MS
VALLEY WAVE DOMINANT AND STRONG ENOUGH TO PUSH A COLD FRONT THROUGH
FRIDAY NIGHT/SATURDAY.

SOUTHERN STREAM ENERGY...IMMEDIATELY ON THE HEELS OF EXITING
SYSTEM...LOOKS TO MAKE A PASS SUNDAY/SUNDAY NIGHT...BUT MOISTURE
LOOKS SOMEWHAT LIMITED AS LOWER LEVELS WILL NOT HAVE HAD ENOUGH TIME
TO RECOVER FROM THE SCOURING OF THE PREVIOUS SYSTEM./26/

&&

.CLIMATE...

STATION//4/16 FORECAST LOW//DAILY RECORD(DATE)//LATEST FREEZE

JAN    //       32        //     33 (1983)    //  4/25/1910
MEI    //       28        //     32 (2007)    //  4/25/1910
GLH    //       33        //     32 (1926)    //  4/16/1926
GWO    //       29        //     35 (2007)    //  4/15/2008
TVR    //       30        //     33 (2007)    //  4/21/1953
HBG    //       32        //     34 (1950)    //  4/15/1950

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ027>033-035>066-
     072>074.

LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ009-015-016-
     023>026.

AR...NONE.
&&

DL/SW/BB/26
Hazardous weather outlook, Apr 14, 2:05 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
205 PM CDT MON APR 14 2014

ARZ074-075-LAZ007-008-MSZ018-019-025-026-034-151915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-WASHINGTON-
205 PM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...NORTH CENTRAL MISSISSIPPI...AND
NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

NON THUNDERSTORM WINDS
RISK...LIMITED
TIMING...TONIGHT THROUGH TUESDAY

A STRONG COLD FRONT WILL PUSH THROUGH THE AREA LATE THIS AFTERNOON.
WINDS WILL SHIFT TO THE NORTHWEST AND GUST TO 35 TO 40 MPH AT TIMES
TONIGHT AND TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

A FROST AND FREEZE IS EXPECTED DURING THE GROWING SEASON WITH SOME
DAMAGE TO UNPROTECTED TENDER VEGETATION WITH TEMPERATURES LESS THAN
OR EQUAL TO 32 DEGREES FOR 1-3 HOURS ON TUESDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

LAZ009-015-016-023>026-MSZ027>030-032-033-035>037-040>044-047>049-
053-054-059>061-151915-
EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-
CONCORDIA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-
HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-
WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-
205 PM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

NON THUNDERSTORM WINDS
RISK...LIMITED
TIMING...TONIGHT THROUGH TUESDAY

FLOODING
RISK...ELEVATED
TIMING...TONIGHT

THUNDERSTORMS WITH HEAVY RAINFALL AND SOME SEVERE WEATHER ARE
EXPECTED THIS AFTERNOON AND INTO THE EVENING HOURS. THIS RAIN WILL
FALL ON MANY AREAS THAT ARE ALREADY SATURATED AND MAY LEAD TO FLASH
FLOODING.

A STRONG COLD FRONT WILL PUSH THROUGH THE AREA LATE THIS AFTERNOON
AND THIS EVENING. WINDS WILL SHIFT TO THE NORTHWEST AND GUST TO 35 MPH
AT TIMES TONIGHT AND TUESDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

A FROST AND FREEZE IS EXPECTED DURING THE GROWING SEASON WITH SOME
DAMAGE TO UNPROTECTED TENDER VEGETATION WITH TEMPERATURES LESS THAN
OR EQUAL TO 32 DEGREES FOR 1-4 HOURS ON TUESDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

MSZ031-038-039-045-046-050>052-055>058-062>066-072>074-151915-
LOWNDES-WINSTON-NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-
SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
205 PM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...
SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

NON THUNDERSTORM WINDS
RISK...LIMITED
TIMING...TONIGHT THROUGH TUESDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT

FLOODING
RISK...ELEVATED
TIMING...TONIGHT

THUNDERSTORMS WITH HEAVY RAINFALL AND SOME SEVERE WEATHER ARE
EXPECTED THIS AFTERNOON AND INTO THE EVENING HOURS. THIS RAIN WILL
FALL ON MANY AREAS THAT ARE ALREADY SATURATED AND MAY LEAD TO FLASH
FLOODING.

A STRONG COLD FRONT WILL PUSH THROUGH THE AREA LATE THIS AFTERNOON
AND THIS EVENING. WINDS WILL SHIFT TO THE NORTHWEST AND GUST TO 35 MPH
AT TIMES TONIGHT AND TUESDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=5)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

A FROST AND FREEZE IS EXPECTED DURING THE GROWING SEASON WITH SOME
DAMAGE TO UNPROTECTED TENDER VEGETATION WITH TEMPERATURES LESS THAN
OR EQUAL TO 32 DEGREES FOR 1-4 HOURS ON TUESDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

&&

...HAZARD LEGEND...

*NON-THUNDERSTORM WINDS*
EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH
 OR GREATER.
HIGH...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH.
ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH.
LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Apr 14, 1:10 PM CDT, 2 hours 19 minutes before
MSZ040-041-141840-
SHARKEY MS-ISSAQUENA MS-
110 PM CDT MON APR 14 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
110 PM CDT MON APR 14 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING WAS LOCATED 3 MILES
NORTHWEST OF FITLER AT 110 PM CDT...MOVING NORTHEAST AT 40 MPH.

PEOPLE IN CENTRAL ISSAQUENA AND CENTRAL SHARKEY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3284 9113 3304 9066 3292 9066 3284 9076
      3281 9074 3281 9070 3278 9071 3266 9108
      3269 9109 3272 9105 3274 9112 3282 9116
TIME...MOT...LOC 1810Z 246DEG 33KT 3278 9103

JA
Special weather statement, Apr 14, 2:18 PM CDT, 1 hour 11 minutes before
MSZ042-142005-
YAZOO MS-
218 PM CDT MON APR 14 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CDT MON APR 14 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES EAST OF YAZOO
CITY TO TINSLEY AT 218 PM CDT...MOVING EAST AT 20 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL YAZOO COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3287 8998 3269 9014 3266 9020 3267 9023
      3266 9028 3261 9034 3261 9035 3260 9037
      3266 9065 3295 9039
TIME...MOT...LOC 1918Z 283DEG 18KT 3286 9035 3271 9048

JA
Special weather statement, Apr 14, 2:45 PM CDT, 44 minutes before
LAZ016-025-MSZ048-053-059-142015-
JEFFERSON MS-HINDS MS-CLAIBORNE MS-TENSAS LA-MADISON LA-
245 PM CDT MON APR 14 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT MON APR 14 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER LAKE BRUIN AT 245 PM CDT...MOVING
NORTHEAST AT 35 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN CLAIBORNE...WEST CENTRAL HINDS AND EXTREME
NORTHWESTERN JEFFERSON COUNTIES...AND SOUTHEASTERN MADISON AND
EASTERN TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3215 9118 3212 9106 3224 9103 3224 9104
      3218 9104 3223 9107 3229 9098 3226 9097
      3223 9098 3236 9088 3212 9103 3208 9094
      3208 9091 3210 9093 3216 9077 3225 9071
      3219 9066 3185 9127 3200 9139
TIME...MOT...LOC 1945Z 233DEG 32KT 3198 9125

JA
Special weather statement, Apr 14, 2:52 PM CDT, 37 minutes before
LAZ016-MSZ040-042-047-048-142025-
WARREN MS-ISSAQUENA MS-HINDS MS-YAZOO MS-MADISON LA-
252 PM CDT MON APR 14 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CDT MON APR 14 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 6 MILES SOUTHEAST OF MANSFORD AT 253 PM CDT. THE STORM WAS
NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN YAZOO...NORTH CENTRAL HINDS...SOUTHEASTERN
ISSAQUENA AND NORTHERN WARREN COUNTIES...AND EAST CENTRAL MADISON
PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3263 9056 3239 9049 3229 9114 3247 9119
TIME...MOT...LOC 1953Z 180DEG 0KT 3239 9109

JA
Special weather statement, Apr 14, 3:00 PM CDT, 29 minutes before
MSZ035-040>042-142030-
SHARKEY MS-ISSAQUENA MS-HUMPHREYS MS-YAZOO MS-
300 PM CDT MON APR 14 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT MON APR 14 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 5 MILES NORTH OF ONWARD AT 300 PM CDT...MOVING NORTHEAST
AT 35 MPH.

PEOPLE IN NORTHWESTERN YAZOO...SOUTH CENTRAL HUMPHREYS...CENTRAL
ISSAQUENA AND SHARKEY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3312 9062 3294 9046 3268 9092 3282 9105
TIME...MOT...LOC 2000Z 233DEG 32KT 3280 9090

JA
Local storm report, Apr 14, 3:22 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     FLASH FLOOD      LAKE PROVIDENCE         32.81N 91.18W
04/14/2014                   EAST CARROLL       LA   LAW ENFORCEMENT

            REPORTS OF WATER NEAR SPARROW STREET APARMENTS AND TWO
            HOMES...ONE ON ARTUARD STREET AND ANOTHER ON BRANNUM
            STREET.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 8:08 PM CDTRiver Flood WarningJANClay4 days
Apr 14, 1:12 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower48 min
Apr 14, 1:58 AM CDTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower62 min
Apr 14, 2:21 AM CDTSpecial Weather StatementJANWashington29 min
Apr 14, 2:39 AM CDTFlash Flood WarningJANCarroll, Holmes, Humphreys3 hr
Apr 14, 2:50 AM CDTSpecial Weather StatementJANCarroll, Grenada, Holmes, Leflore, Montgomery60 min
Apr 14, 3:10 AM CDTSpecial Weather StatementJANWebster45 min
Apr 14, 3:13 AM CDTFlash Flood WarningJANIssaquena, Warren, Yazoo9 hr
Apr 14, 3:34 AM CDTSpecial Weather StatementJANScott61 min
Apr 14, 3:42 AM CDTSpecial Weather StatementJANNeshoba58 min
Apr 14, 3:45 AM CDTFlash Flood WarningJANMadison10 hr
Apr 14, 3:56 AM CDTSpecial Weather StatementJANYazoo29 min
Apr 14, 3:59 AM CDTSpecial Weather StatementJANAttala46 min
Apr 14, 4:09 AM CDTFlash Flood WarningJANIssaquena, Sharkey7 hr
Apr 14, 4:09 AM CDTSpecial Weather StatementJANMadison51 min
Apr 14, 4:22 AM CDTSpecial Weather StatementJANNewton58 min
Apr 14, 4:25 AM CDTSpecial Weather StatementJANLeake60 min
Apr 14, 4:29 AM CDTSpecial Weather StatementJANKemper61 min
Apr 14, 4:34 AM CDTSpecial Weather StatementJANRankin61 min
Apr 14, 4:37 AM CDTFlash Flood WarningJANLeake, Rankin, Scott9 hr
Apr 14, 4:38 AM CDTSpecial Weather StatementJANHinds52 min
Apr 14, 4:42 AM CDTSpecial Weather StatementJANNeshoba28 min
Apr 14, 4:54 AM CDTFlash Flood WarningJANHinds, Rankin6 hr
Apr 14, 4:55 AM CDTSpecial Weather StatementJANScott45 min
Apr 14, 4:59 AM CDTSpecial Weather StatementJANLauderdale61 min
Apr 14, 5:07 AM CDTSpecial Weather StatementJANKemper43 min
Apr 14, 5:31 AM CDTSpecial Weather StatementJANSmith59 min
Apr 14, 6:14 AM CDTSpecial Weather StatementJANClarke, Jasper31 min
Apr 14, 6:22 AM CDTSevere Thunderstorm WarningJANClarke, Jasper53 min
Apr 14, 10:07 AM CDTRiver Flood WarningJANJones72 hr
Apr 14, 10:22 AM CDTRiver Flood WarningJANLeake4 days
Apr 14, 10:22 AM CDTRiver Flood WarningJANAttala3 days
Apr 14, 12:30 PM CDTFlash Flood WarningJANIssaquena3 hr
Apr 14, 12:37 PM CDTFlash Flood WarningJANWashington83 min
Apr 14, 12:41 PM CDTSpecial Weather StatementJANIssaquena, Sharkey29 min
Apr 14, 1:10 PM CDTSpecial Weather StatementJANIssaquena, Sharkey30 min
Apr 14, 1:17 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Yazoo58 min
Apr 14, 2:18 PM CDTSpecial Weather StatementJANYazoo47 min
Apr 14, 2:35 PM CDTFlash Flood WarningJANIssaquena, Warren6 hr
Apr 14, 2:52 PM CDTSpecial Weather StatementJANWarren33 min
Apr 14, 3:00 PM CDTSpecial Weather StatementJANSharkey30 min
Apr 14, 3:16 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren59 min
Apr 14, 3:52 PM CDTFlash Flood WarningJANYazoo3 hr
Apr 14, 4:16 PM CDTSpecial Weather StatementJANYazoo29 min
Apr 14, 4:18 PM CDTFlash Flood WarningJANHinds, Madison, Rankin, Warren3 hr
Apr 14, 4:24 PM CDTSpecial Weather StatementJANYazoo21 min
Apr 14, 4:29 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren, Yazoo61 min
Apr 14, 4:33 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Warren42 min
Apr 14, 4:37 PM CDTSevere Thunderstorm WarningJANMadison53 min
Apr 14, 4:52 PM CDTFlash Flood WarningJANAttala, Carroll, Holmes, Leflore, Montgomery3 hr
Apr 14, 5:02 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin58 min
Apr 14, 5:07 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo53 min
Apr 14, 5:24 PM CDTSevere Thunderstorm WarningJANMadison51 min
Apr 14, 5:57 PM CDTSpecial Weather StatementJANScott53 min
Apr 14, 6:08 PM CDTSpecial Weather StatementJANLeake, Neshoba32 min
Apr 14, 6:28 PM CDTAreal Flood WarningJANIssaquena6 hr
Apr 14, 6:35 PM CDTSpecial Weather StatementJANJasper, Newton45 min
Apr 14, 6:40 PM CDTAreal Flood WarningJANYazoo6 hr
Apr 14, 6:59 PM CDTAreal Flood WarningJANHinds, Madison, Rankin, Simpson, Warren8 hr
Apr 13, 9:38 PM CDTSpecial Weather StatementJANCatahoula42 min
Apr 14, 12:47 AM CDTSpecial Weather StatementJANFranklin28 min
Apr 14, 11:28 AM CDTSpecial Weather StatementJANMorehouse27 min
Apr 14, 11:36 AM CDTSevere Thunderstorm WarningJANMorehouse, Richland54 min
Apr 14, 11:55 AM CDTSpecial Weather StatementJANWest Carroll30 min
Apr 14, 12:12 PM CDTSevere Thunderstorm WarningJANEast Carroll, West Carroll78 min
Apr 14, 2:23 PM CDTSevere Thunderstorm WarningJANFranklin67 min
Apr 14, 2:45 PM CDTSpecial Weather StatementJANTensas30 min

Nearby

Flash Flood Warnings in Louisiana, 2014Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.